How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DIEGO BONILLA Your Own Question
DIEGO BONILLA
DIEGO BONILLA, Doctor (MD)
Category: Health
Satisfied Customers: 259
Experience:  Pulmonary/ Critical Care at Boston University
93381398
Type Your Health Question Here...
DIEGO BONILLA is online now
A new question is answered every 9 seconds

I take an SSRI daily (escitalopram 10mg) . I just recently

Customer Question

Hi I take an SSRI daily (escitalopram 10mg) . I just recently had some teeth pulled and the Dr gave me tramadol for the pain; I took 100mg the day of the surgery on Tuesday and then 150mg yesterday. This morning I had an episode of what I think was serotonin syndrome; panic, dizziness, nausea, extreme anxiety, suicidal thoughts and weakness. I feel better now but will this persist and can I take my regular dose of escitalopram tonight?
Submitted: 6 months ago.
Category: Health
Expert:  DIEGO BONILLA replied 6 months ago.

Hi there

This is Dr. Diego, experienced in Internal Medicine, Pulmonary and Critical Care.

I understand your concerns. The combination of tramadol and escitalopram is known to increase the risk of serotonin syndrome. Agitation, anxiety plus muscular problems are common. You should stop tramadol and take tylenol until you contact the practitioner who prescribed tramadol. He can switch to a different pain killer and avoid the risky combination of tramadol with your SSRI. Let me know if you have any other questions. Please rate my answer.

Customer: replied 6 months ago.
I'm in no more pain so I don't need the Tramadol, but I want to know if I should continue w/ my SSRI and how long will the symptoms linger?
Expert:  DIEGO BONILLA replied 6 months ago.

Tha half life of tramadol is between 6-9 hours and the half life of escitalopram is between 24 to 32 hours. As long as your last dose of tramadol was over 32 hours apart from escitalopram you can take your medication. Since you mentioned that your last dose was yesterday, you can take your medication tomorrow. Your symptoms shouldn't last more than 32 hours in the worst scenario.

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards

Customer: replied 6 months ago.
Took two tries to answer the question. But you got it on the second try.
Expert:  DIEGO BONILLA replied 6 months ago.

Please remember to rate my answer.

Thank you and Best Regards

Expert:  DIEGO BONILLA replied 6 months ago.

Please rate my answer on the link.

Related Health Questions